Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 6, 2022, 6:06 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 6, 2022, 8:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fentress County, TN, Overton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WGUS54 KOHX 062306
FFWOHX
TNC049-133-070100-
/O.NEW.KOHX.FF.W.0011.220806T2306Z-220807T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
606 PM CDT Sat Aug 6 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Fentress County in middle Tennessee...
Southeastern Overton County in middle Tennessee...
* Until 800 PM CDT.
* At 606 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crawford and Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3616 8521 3639 8523 3639 8502 3616 8500
3615 8500 3616 8501 3616 8502 3617 8503
3615 8505 3615 8506 3615 8507 3614 8507
3614 8508 3614 8510 3614 8512 3615 8520
FLASH FLOOD...RADAR INDICATED
$$
BarnwellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:46 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 6, 3:46 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 346 PM CDT Sat Aug 6 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Sunday Night) Issued at 346 PM CDT Sat Aug 6 2022 Unsettled weather pattern will continue through Sunday night as result of a benign surface and upper level pattern continuing across mid state region. Isolated to scattered mainly diurnally driven showers and thunderstorms will be norm with at times numerous showers and thunderstorms being experienced also for remainder of these afternoon hours today and again on Sunday afternoon for locations generally east of I-65. When diurnal influences begin to diminish, showers and thunderstorms will start coming to an end. This should be generally as evening hours tonight progress with showers and thunderstorms once again developing again as daylight hours progress on Sunday. Within this very unsettled weather pattern, it is of particular note that very little if any atmospheric wind shear is expected. As a result, developing convection will generally be quite vertical, slow moving, and thus bringing the potential with it of some of the stronger showers and thunderstorms bringing heavy rainfall to certain locations that could result in at least local ponding of water on area roadways, minor flooding, etc. Can not rule out the stronger downdrafts associated with the stronger storms producing strong to damaging winds at times. As mentioned before, most shower and thunderstorms activity will be diurnally driven in nature. However, when it comes to location development outflow boundaries from current and previous days convection along with local orographic effects will likely play a key role in particular convective development also. For a better set of words, atmosphere just trying to cool itself off when the day starts getting too hot. As for temperatures, mild lows in low to mid 70s, upper 60s to around 70 Cumberland Plateau Region expected tonight and Sunday night with muggy overnight conditions continuing. Highs on Sunday will be near seasonal normal values with humid conditions continuing. .LONG TERM... (Monday through next Saturday) Issued at 346 PM CDT Sat Aug 6 2022 More unsettled weather pattern through at least day on Wednesday is continued to be expected across mid state region as benign surface and upper level pattern continues across our area. Pretty much a repeat of the short term period when it comes to temperature and humidity values through Tuesday night. Pretty much of a repeat of the short term period also through Tuesday night when it comes to showers and thunderstorm chances and possible location development and areal coverage. Thankfully, a summertime cold front looks to push through mid state as day progresses on Wednesday. As Wednesday night into Thursday progresses also, upper level ridging influences across western contingous U.S. will slowly shift eastward and become even stronger, ushering in northwesterly upper level flow to our area. So it is looking like this unsettled weather pattern will come to an end as Thursday into first part of upcoming weekend progresses. As those days progress, expecting dry weather, mostly clear skies, and temperatures a few degrees below seasonal normal values. && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Sat Aug 6 2022 The weather pattern will continue for the next 24+ hours. Standard afternoon and evening showers and thunderstorms. The best chances will be BNA/MQY/CSV but have included a tempo for all sites. Any storms that do impact a terminal will have the potential for heavy rainfall. Coverage of storms will decrease after sunset with some broken high clouds. Winds will be southerly. Don/t expect too much in the way of early morning fog...except for possible at CSV from 07/10Z to 07/13Z with MVFR possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 91 73 90 / 40 60 20 40 Clarksville 72 91 71 90 / 30 40 20 30 Crossville 68 83 68 82 / 40 70 20 60 Columbia 72 91 72 90 / 40 60 20 40 Cookeville 70 86 71 85 / 50 70 20 50 Jamestown 69 83 69 83 / 50 60 20 60 Lawrenceburg 71 89 71 88 / 30 50 20 40 Murfreesboro 72 90 72 89 / 40 60 20 40 Waverly 72 91 72 91 / 30 40 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JB Wright LONG TERM....JB Wright AVIATION.....12
Hazardous weather outlook, Aug 6, 2:46 AM CDT, 15 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 246 AM CDT Sat Aug 6 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-070800- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 246 AM CDT Sat Aug 6 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 10
In the hours before
Special weather statement, Aug 6, 4:02 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
402 PM CDT Sat Aug 6 2022
TNZ063>065-077>079-062200-
Cannon TN-Coffee TN-Grundy TN-De Kalb TN-Warren TN-White TN-
402 PM CDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of southeastern De Kalb,
Warren, Coffee, northwestern Grundy, southwestern White and eastern
Cannon Counties through 500 PM CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Smithville to near
Tullahoma. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McMinnville, Manchester, Tullahoma, Altamont, Morrison, Centertown,
Viola, Hillsboro, Rock Island State Park, Summitville and Arnold AFB.
Subterranea Festival 2022 will also be impacted.
This includes Interstate 24 between mile markers 104 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3532 8600 3534 8603 3536 8615 3534 8620
3534 8626 3535 8624 3537 8628 3538 8625
3539 8628 3541 8625 3546 8625 3592 8596
3592 8551 3580 8557 3581 8560 3578 8561
3579 8560 3576 8561 3576 8560 3531 8583
TIME...MOT...LOC 2102Z 268DEG 9KT 3587 8592 3540 8622
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BarnwellSpecial weather statement, Aug 6, 4:45 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 PM CDT Sat Aug 6 2022
TNZ078-080-062230-
Van Buren TN-Warren TN-
445 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of Van Buren and
southeastern Warren Counties through 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Spencer, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3576 8527 3572 8527 3557 8542 3555 8546
3553 8563 3559 8572 3582 8548 3581 8547
3582 8546 3582 8543 3580 8536 3582 8527
3581 8528 3580 8527 3578 8527 3578 8526
3577 8525
TIME...MOT...LOC 2145Z 240DEG 19KT 3558 8551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnwellSpecial weather statement, Aug 6, 4:50 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
450 PM CDT Sat Aug 6 2022
TNZ011-032>034-066-062245-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
450 PM CDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of eastern Overton,
central Pickett, northern Cumberland, southeastern Putnam and
Fentress Counties through 545 PM CDT...
At 449 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Byrdstown to near
Monterey. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jamestown, Fairfield Glade, Monterey, Allardt, Grimsley, Slate
Springs, Clarkrange, Crawford, Pickett State Park and Pall Mall.
This includes Interstate 40 between mile markers 298 and 316.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
3630 8480 3629 8487 3621 8491 3615 8491
3613 8487 3608 8483 3609 8480 3606 8479
3598 8527 3599 8531 3603 8531 3605 8537
3652 8519 3662 8500 3660 8479 3640 8466
TIME...MOT...LOC 2149Z 238DEG 20KT 3652 8504 3607 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BarnwellLocal storm report, Aug 6, 5:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SAT AUG 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 ESE INGLEWOOD 36.20N 86.68W
08/06/2022 DAVIDSON TN PUBLIC
TREE DAMAGE REPORTED WITH ONE LIMB HITTING A
VEHICLE. PHOTOS AND REPORT VIA TWITTER. TIME
ESTIMATED FROM RADAR.
&&
JBSpecial weather statement, Aug 6, 5:47 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT Sat Aug 6 2022
TNZ011-032>034-066-062345-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
547 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern
Overton, central Pickett, northern Cumberland, east central Putnam
and Fentress Counties through 645 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Jamestown, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Allardt, Crawford, Grimsley, Pickett State Park and
Clarkrange.
This includes Interstate 40 between mile markers 305 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3629 8487
3624 8488 3621 8491 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3604 8477
3608 8524 3652 8509 3656 8475 3640 8466
TIME...MOT...LOC 2247Z 246DEG 16KT 3630 8494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BarnwellLocal storm report, Aug 6, 5:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT SAT AUG 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 ESE INGLEWOOD 36.20N 86.68W
08/06/2022 DAVIDSON TN PUBLIC
ADDITIONAL TREES DOWN IN THE SUNSET VIEW
NEIGHBORHOOD. REPORT VIA TWITTER, TIME
ESTIMATED BY RADAR.
&&
JBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:08 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 52 min |
| Aug 6, 1:14 PM CDT | Special Weather Statement | OHX | Sumner | 16 min |
| Aug 6, 1:19 PM CDT | Special Weather Statement | OHX | Sumner | 41 min |
| Aug 6, 1:56 PM CDT | Special Weather Statement | OHX | Wilson | 49 min |
| Aug 6, 2:31 PM CDT | Special Weather Statement | OHX | Wilson | 44 min |
| Aug 6, 2:59 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Wilson | 46 min |
| Aug 6, 3:30 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner | 2 hr |
| Aug 6, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 42 min |
| Aug 6, 4:02 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 58 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | OHX | Van Buren | 45 min |
| Aug 6, 4:50 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 55 min |
| Aug 6, 5:47 PM CDT | Special Weather Statement | OHX | Fentress | 58 min |
| Aug 6, 5:58 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton | 2 hr |
| Aug 6, 6:21 PM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Aug 6, 6:32 PM CDT | Special Weather Statement | OHX | Giles | 43 min |
| Aug 6, 6:48 PM CDT | Areal Flood Advisory | OHX | Cumberland | 117 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.